MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Codes Fatigue (1849); Blood Loss (2597)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction of the tubing leak.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review of kit lot f701 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f701 for the reported complaint issue shows no trends.Trends were reviewed for complaint categories, leak centrifuge alarm, tubing leak, fatigue, and low hemoglobin.No trends were detected for these complaint categories.The assessment is based on information available at the time of the investigation.No product was returned for investigation; therefore, it could not be determined if the product met specification based solely on the information provided by the customer.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.(b)(4).
 
Event or Problem Description
The customer called to report a leak centrifuge alarm and a tubing leak that occurred during a treatment procedure.The customer stated that the leak centrifuge alarm occurred in cycle two of six during the buffy coat collection phase of the treatment procedure.The customer reported that at this point, they realized that there was a small leak (1 to 2 ml) at the neck of the centrifuge bowl.The customer stated that the leak originated at the joint where the fluid logic module's tubing is attached to the centrifuge bowl.The customer reported that they cleaned the leak, however the alarm continued.The customer stated that the treatment was then aborted with no return of blood/products to the patient.The customer reported that the patient was in stable condition and would be able to tolerate the blood loss.The customer stated that they were planning on administering a 200 ml fluid bolus to the patient as a preventative measure, prior to starting the patient on another treatment procedure that same day.During a follow-up call with the customer later that in the day, the customer reported that the patient was still in stable condition and had completed the second treatment procedure.The customer stated that the patient would have a follow-up cbc lab drawn on (b)(6) 2017, prior to their next scheduled treatment procedure.The customer reported that the cbc results would determine if the patient would require a blood transfusion.In a follow up call with the customer on (b)(6) 2017, the customer stated that the patient had successfully completed the second treatment procedure on (b)(6) 2017 and that the patient remained asymptomatic.The customer reported that the patient was discharged home in stable condition that day.The customer stated that the patient's (b)(6) 2017 cbc results yielded a hemoglobin of 8 and hematocrit of 24 percent.The customer reported that due to the patient's hemoglobin cbc results, they transfused the patient with two units of blood in order to help the patient compensate for yesterday's loss.The customer stated that the patient's vital signs and clinical condition have remained stable.The customer reported that the patient's only complaint was that she felt "tired" today.The customer stated that they would not be returning the kit for investigation.The kit was not returned for investigation.This medwatch is for the reportable malfunction of the tubing leak.The adverse events, fatigue and low hemoglobin, were submitted under medwatch 2523595-2017-00242.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7145201
Report Number2523595-2017-00241
Device Sequence Number64074
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F701(17)220101
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF701
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight38